Hail, Tulsa
- When
- April 26, 12:40 PM CST
- Where
- Tulsa County, 1.93 mi W of Broken Arrow Arpk
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.046, -95.904
Thunderstorms developed over northeastern Oklahoma during the late morning and early afternoon hours of the 26th, as a weak upper level disturbance passed through the area. The storms produced small hail over portions of northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed over northeastern Oklahoma during the late morning and early afternoon hours of the 26th, as a weak upper level disturbance passed through the area. The storms produced small hail over portions of northeastern Oklahoma.
By late afternoon, the atmosphere over central and eastern Oklahoma had become very unstable. Thunderstorms developed along and ahead of a dry line that had moved into western Oklahoma. These storms quickly became severe as they moved eastward during the late afternoon and evening hours. The storms formed into a very organized squall line over central Oklahoma during the evening. Ahead of this squall line over eastern Oklahoma, very strong low level wind shear had developed as the low level jet strengthened across the area. As a result of this strong wind shear, coupled with moderately strong instability that persisted well into the overnight hours, this squall line was able to produced numerous tornadoes and widespread damaging wind as it moved across eastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 26, 11:23 AM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1223 PM CDT TUE APR 26 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated thunderstorms ongoing and spreading into NE OK may pass near terminal sites over the next few hours...otherwise widespread low VFR to MVFR ceilings will prevail. Widespread convection spreads across the region this evening through early Wed morning with periodic IFR conditions possible. Expect clearing and VFR later Wed morning. && .PREV DISCUSSION... /ISSUED 1038 AM CDT TUE APR 26 2016/ ..UPDATE... DISCUSSION... A few thunderstorms have developed this morning over central OK and they are likely to gradually spread northeastward. Steep lapse rates will support at least an isolated chance of large hail potential however these storms are not the primary severe weather focus for today. Storms are expected to develop along the dryline from south central KS into N TX and spread eastward from the evening into the overnight hours. The preceding environment is strongly unstable and will become increasingly sheared with time. Severe weather is expected as the storms pass through eastern OK and eventually into western AR later tonight. The likelihood of numerous cell mergers and backed mid level winds may limit the tornadic potential somewhat...with more favorable winds from late evening into the overnight hours from SE OK into western AR. By this time more linear convective segments are likely more typical with sporadic ..yet not zero tornadic...potential. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 64 80 52 / 30 80 10 0 FSM 83 65 85 55 / 10 80 30 20 MLC 80 64 82 53 / 20 80 10 0 BVO 83 62 79 49 / 30 80 10 0 FYV 81 62 78 49 / 10 80 30 20 BYV 83 64 80 52 / 10 80 50 20 MKO 81 63 81 52 / 20 80 20 0 MIO 83 63 80 51 / 20 80 20 10 F10 80 63 80 53 / 30 80 10 0 HHW 82 65 83 56 / 20 80 20 10 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1132 AM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1132 AM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TODAY THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...PRIMARILY WEST OF A LINE FROM TULSA TO FORT SMITH. ONSET...PRIMARILY EVENING INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND NOON...INCREASING AFTER SUNSET. FLASH FLOOD. RISK...ELEVATED. AREA...PRIMARILY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS WILL SPREAD INTO NORTHEAST OKLAHOMA AROUND NOON AND WILL HAVE A RISK OF HAIL. THE STRONGER STORMS WILL FORM ACROSS WESTERN OKLAHOMA AND NORTH TEXAS LATER THIS AFTERNOON...AND SPREAD EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL BE PRESENT AHEAD OF THE LATE DAY STORMS... WHICH WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL...HOWEVER PORTIONS OF NORTHEAST OKLAHOMA AND ALSO FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS MAY EVENTUALLY BE THE FOCUS AS WINDS ALOFT INCREASE OVERNIGHT. SOME TORNADIC POTENTIAL IS LIKELY TO PERSIST THROUGH THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED AND LIKELY TO BE REQUIRED INTO THE EARLY MORNING HOURS ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING EARLY WEDNESDAY BEFORE SHIFTING FURTHER EAST EARLY IN THE DAY. ADDITIONAL THUNDERSTORM CHANCES RETURN THURSDAY WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL. AN UNSETTLED PATTERN REMAINS INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1118 AM CDT TUE APR 26 2016 OKZ064-065-261715- OKFUSKEE OK-CREEK OK- 1118 AM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKFUSKEE AND CREEK COUNTIES UNTIL 1215 PM CDT... AT 1117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AVERY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BRISTOW... DRUMRIGHT... OILTON... DEPEW... SLICK... SHAMROCK... MILFAY... SILVER CITY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 199. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3615 9662 3616 9639 3573 9620 3559 9662 TIME...MOT...LOC 1617Z 235DEG 19KT 3588 9673 69
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT TUE APR 26 2016
OKZ064-261745-
CREEK OK-
1215 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL
1245 PM CDT...
AT 1215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DEPEW...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BRISTOW... DEPEW...
SHAMROCK... MILFAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 205.
LAT...LON 3593 9662 3615 9643 3597 9619 3572 9654
3578 9662
TIME...MOT...LOC 1715Z 221DEG 25KT 3584 9656
69SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT TUE APR 26 2016
OKZ064-065-261800-
OKFUSKEE OK-CREEK OK-
1223 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKFUSKEE AND
SOUTHERN CREEK COUNTIES UNTIL 100 PM CDT...
AT 1223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
PADEN...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BRISTOW... BOLEY...
DEPEW... PADEN...
SLICK... WELTY...
MILFAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 196.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3583 9662 3594 9613 3544 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3544 9657 3543 9656 3542 9656 3541 9654
3540 9653 3539 9655 3541 9658 3540 9662
3564 9663
TIME...MOT...LOC 1723Z 207DEG 36KT 3556 9655
69PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL BRISTOW 35.83N 96.39W
04/26/2016 E1.00 INCH CREEK OK TRAINED SPOTTER
HALF INCH TO INCH SIZE HAIL ON EAST SIDE OF BRISTOW.
&&
AEJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT TUE APR 26 2016
OKZ054-055-059-060-064-261900-
CREEK OK-TULSA OK-PAWNEE OK-WASHINGTON OK-OSAGE OK-
115 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...SOUTHWESTERN WASHINGTON...NORTHEASTERN CREEK AND CENTRAL
TULSA COUNTIES UNTIL 200 PM CDT...
AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KELLYVILLE...
MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... SAND SPRINGS...
OWASSO... SAPULPA...
JENKS... SKIATOOK...
CATOOSA... COLLINSVILLE...
MANNFORD... SPERRY...
KELLYVILLE... AVANT...
WESTPORT... SLICK...
TURLEY... WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK... GRAY...
WOLCO...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 197 AND 230.
LAT...LON 3638 9581 3618 9581 3578 9627 3613 9645
3657 9604
TIME...MOT...LOC 1814Z 217DEG 39KT 3596 9622
69The Tulsa radar (KINX), 34 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
42 thunderstorm wind, 18 tornado, 1 hail. Local standard time, as filed.
This tornado uprooted trees and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Strong thunderstorm wind snapped large tree limbs and damaged outbuildings.
This tornado damaged outbuildings, damaged a mobile home, and snapped or uprooted trees. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Strong thunderstorm wind snapped large tree limbs, and damaged the roofs of homes.
Strong thunderstorm wind damaged an oil derrick, damaged several homes, uprooted trees, and blew down power poles west and northwest of Pawhuska.
Strong thunderstorm wind snapped large tree limbs and uprooted small trees.
This is the first segment of a two segment tornado. In Pawnee County, this tornado snapped or uprooted numerous trees and damaged homes. A large tree fell onto two cars, destroying them. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
This tornado damaged a church, damaged several homes, and snapped or uprooted trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Strong thunderstorm wind damaged a car port.
This is the second segment of a two segment tornado. In Osage County, this tornado destroyed boat docks on Keystone Lake, damaged homes, and uprooted trees. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
Thunderstorm wind gusted to 60 mph at I-44 and 49th West Avenue.
This tornado developed just west of Highway 75 and moved east northeast. It damaged a church and homes west of the Arkansas River, and snapped trees and power poles on Riverside Drive just east of the river. Homes were damaged, trees were snapped or uprooted, and power poles were blown down between Riverside Drive to near Harvard Avenue, where the tornado lifted. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Strong thunderstorm wind damaged the roof of a home and blew down trees.
Strong thunderstorm wind snapped large tree limbs and uprooted small trees.
Thunderstorm wind gusts to 72 mph were measured in west Tulsa.
Thunderstorm wind gusted to 60 mph at Highway 75 and I-44.
Strong thunderstorm wind snapped large tree limbs and damaged the roofs of homes.
This tornado damaged industrial buildings, damaged the roofs of homes, and blew down trees and power lines. Based on this damaged, maximum estimated wind in the tornado was 90 to 100 mph.
Strong thunderstorm wind blew down several trees. Some trees fell onto vehicles and homes.
The Oklahoma Mesonet station near Copan measured 88 mph thunderstorm wind gusts. The roofs of several homes were damaged and trees were uprooted in this area.
This is the first segment of a two segment tornado. In Tulsa County, this tornado damaged homes and snapped or uprooted trees. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
Strong thunderstorm wind snapped large tree limbs.
This is the second segment of a two segment tornado. In Wagoner County, this tornado snapped large tree limbs. Based on this damage, maximum estimated wind in this segment of the tornado was 70 to 80 mph.
Strong thunderstorm wind severely damaged a barn. Roadway signs were bent to the ground near the Eufaula Exit on the Indian Nation Turnpike.
Thunderstorm wind gusted to 65 mph on Highway 69.
Strong thunderstorm wind blew down trees.
Thunderstorm wind gusted to 70 mph south of town.
Strong thunderstorm wind snapped large tree limbs southwest and west of town.
This tornado damaged the roofs of numerous homes and businesses in Checotah, damaged outbuildings, snapped or uprooted numerous trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
This tornado uprooted trees and damaged outbuildings. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
The Oklahoma Mesonet station near Hugo measured 64 mph thunderstorm wind gusts.
Strong thunderstorm wind destroyed outbuildings, damaged the roofs of homes, and uprooted trees between the county line and the Muskogee Turnpike.
Strong thunderstorm wind snapped large tree limbs and damaged outbuildings.
Strong thunderstorm wind uprooted trees, damaged outbuildings, snapped power poles, and damaged the roof of a home in and around town.
Strong thunderstorm wind damaged an outbuilding.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind damaged the roofs of several homes.
This tornado snapped or uprooted numerous trees, damaged buildings at Greenleaf State Park, and snapped power poles. The end point is estimated based on radar data as the tornado moved onto Camp Gruber, which was inaccessible to the survey team. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
This tornado uprooted a few trees, snapped numerous large tree limbs, and damaged outbuildings. Based on this damage, maximum estimated wind in the tornado was 75 to 85 mph.
Strong thunderstorm wind snapped large tree limbs.
This tornado destroyed outbuildings, destroyed a boat dock on Lake Tenkiller, damaged homes, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Strong thunderstorm wind uprooted trees.
This tornado destroyed outbuildings, damaged the roofs of homes, snapped or uprooted trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Strong thunderstorm wind blew down large trees.
This tornado destroyed a chicken house, destroyed an outbuilding, and snapped or uprooted trees. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Strong thunderstorm wind uprooted trees.
This tornado damaged a home, destroyed outbuildings, destroyed farm equipment, snapped or uprooted numerous trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind uprooted trees.
Strong thunderstorm wind damaged a baseball field and buildings in town.
Strong thunderstorm wind blew down trees and damaged a barn.
Strong thunderstorm wind snapped large tree limbs and uprooted small trees.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm wind gusted to 75 mph west of Spiro.
Strong thunderstorm wind blew down trees in the Twin Bridges area.
Strong thunderstorm wind snapped large tree limbs.
This tornado snapped or uprooted numerous trees, and damaged the roofs of several homes. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind damaged buildings in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyThe tornado archive for Oklahoma, 2016Warnings in Oklahoma, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629095, 632396, 629098, 632401, 629101, 632862, 632864, 632402, 632408, 629104, 632405, 629108, 632416, 632863, 632866, 629117, 629118, 632867, 632420, 629120, 629122, 632421, 629123, 632423, 629124, 629125, 629126, 629127, 632868, 632424, 632426, 629128, 632870, 632878, 629130, 629132, 629133, 629134, 632430, 632433, and more.